Connect with us

Nigeria News, News Nigeria, Nigeria Newspapers, Naija Nigeria Naija.com

Abuse Of Paracetamol Causes Liver And Kidney Diseases – Experts

Health

Abuse Of Paracetamol Causes Liver And Kidney Diseases – Experts

Kilani made the disclosure to reporters in an interview in Abuja on Tuesday.

He stressed that Paracetamol is an analgesic and it should not be abused or misused.

The chairman said misuse of drug implies that the drug is used for the reasons it is not supposed to be used for or using an overdose of a particular drug.

Experts Says Abuse Of Paracetamol Can Lead To Kidney And Liver Diseases

Paracetamol

                                                       Paracetamol

Pharmaceutical Society of Nigeria (PSN) has issued a warning against the abuse of Paracetamol.

According to PSN the abuse of paracetamol can lead to damages of the liver and kidney.

This was made known by the PSN Chairman of the Abuja Chapter of the association, Mr Jelili Kilani.

Kilani made the disclosure to reporters in an interview in Abuja on Tuesday.

He stressed that Paracetamol is an analgesic and it should not be abused or misused.

The chairman said misuse of drug implies that the drug is used for the reasons it is not supposed to be used for or using an overdose of a particular drug.

In his words, “Misuse of a drug is when somebody is tired and decides to take three or more tablet of Paracetamol simply because he wanted a quicker or higher effect.“

According to Kilani, the effect of the drugs might not manifest when the drugs were taken, but in future.

Kilani also condemned the taking of three or more tablets of paracetamol which is a common practice amongst Nigerians in order to hasten the healing process.

Quoting Kilani, “By engaging in such practice, you are damaging your internal organs like the liver and kidney, which if care is not taken, such damages cannot be remedy.’’

The chairman appealed to members of the public to stop the abuse of paracetamol in order to avoid the effect which such might have on their organs.

He also noted that the only thing that does not have a side effect in the body is water.

In his words, “As good as Paracetamol is, if not properly taken, it damages the liver and kidney; the only drug that is harmless to the body is water”.

Kilani further urged the public to avoid self-medication.

He said, “I advise the public to desist from self-medication. “If anyone is experiencing feverish condition or body pains after taking Paracetamol once and the symptoms persist, they should consult medical doctors rather than taking the drug continuously.”

Follow Us @NewsNowNigeria, We #20,000 Worth Of Recharge Card Every Thursday

The Advent of media technology and the likes have contributed to the shrinking of the world thereby making it a global village. Information now travels across the globe within a twinkle of an eye, however, such information demands verification from reliable sources before they are being properly disseminated. This is why I have chosen a career in the media world. A reporter, creative content writer, researcher, editor and media analyst. I can be reached at [email protected]

More in Health

To Top